Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 88, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 7, 2002, 10:39 PM CDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2002, 10:39 PM CDT (03:39 UTC)
- Expired
- May 7, 2002, 11:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 8 hours 14 minutes earlier.
Area forecast discussion, May 7, 2:25 PM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 225 PM CDT TUE MAY 7 2002 STG CONVECTION EXPECTED TNGT WILL BE THE MAIN SHOW. SHEAR/ INSTABILITY MORE THAN SUFFICIENT FOR SVR STMS. ADDITIONAL CONCERN IS FOR HEAVY RAIN EVENT. LATEST QPF GUIDANCE WOULD TEND TO KEEP ERN PTN OF CWA IN BEST THREAT AREA DUE TO LOWER FF INDICES AND RECENT RAINS. WILL HOIST A FLOOD WATCH OVER ERN PTN CWA TNGT IN ANTICIPATION OF HEAVIER RAIN. ONLY DOWNSIDE TO FLOODING EVENT WOULD BE SGFNT CONVECTIVE EVENT TO OUR SOUTH. THIS WOULD TEND TO SHIFT HEAVIER PCPN BAND SOUTHEAST OF AREA. BEYOND TNGT...AM FOLLOWING ETA/MESO-ETA FCST WITH DRY LINE MVG INTO WRN PTN AREA BY EARLY WED AFTN. LIKE MESO-ETA SFC TEMPS TOO...WHICH WOULD BRING 80S AND LOWER 90S TO MUCH OF THE AREA...MUCH WARMER THAN MOS VALUES IN ANY CASE. PCPN SHOULD BE ENDING WITH ARRIVAL OF DRY LINE WEST TO EAST OVER CWA. COOLER/DRYER REST OF WORKWEEK...BUT NEXT WAVE CLOSE BEHIND FOR CHC TSTMS AGAIN OVER THE WEEKEND. FNT MOVG THRU WITH AFOREMENTIONED WAVE LIKELY NOT TO MOVE TOO FAR SOUTH. PCPN FOR TUESDAY MAY BE NEEDED IN FNT HANGS UP FURTHER NORTH. .TOP...FLOOD WATCH ERN PTN CWA TNGT ALONG AND EAST OF A LINE FROM SABETHA TO ALMA TO EMPORIA
In the hours before
Special weather statement, May 7, 10:33 PM CDT, 6 minutes before
KSZ011-012-023-024-026-038>040-054>056-058-059-080900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1033 PM CDT TUE MAY 7 2002 A FLOOD WATCH CONTINUES TONIGHT FOR THE AREA ALONG AND EAST OF A LINE FROM SABETHA TO ALMA AND EMPORIA. SHOWERS AND THUNDERSTORMS MOVING OVER GROUND THAT HAS BECOME WET FROM RECENT RAINS...MAY PRODUCE SOME FLOODING. THE PRECIPITATION SHOULD BE ENDING DURING THE EARLY MORNING HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.
Local storm report, May 7, 10:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1034 PM ALMA KS 60 MPH TSTM GUST
05/07/02 WABAUNSEE TRAINED SPOTTERThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:21 PM CDT | Severe Thunderstorm Warning | TOP | 39 min | |
| May 8, 4:23 PM CDT | Severe Thunderstorm Warning | TOP | 37 min | |
| May 8, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 8, 4:38 PM CDT | Tornado Warning | TOP | Morris | 37 min |
| May 8, 4:47 PM CDT | Severe Thunderstorm Warning | TOP | 53 min | |
| May 8, 4:56 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 8, 5:26 PM CDT | Severe Thunderstorm Warning | TOP | 34 min | |
| May 8, 5:30 PM CDT | Tornado Warning | TOP | Wabaunsee | 30 min |
| May 8, 5:36 PM CDT | Severe Thunderstorm Warning | TOP | 54 min | |
| May 8, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | 36 min | |
| May 8, 5:47 PM CDT | Severe Thunderstorm Warning | TOP | 48 min | |
| May 8, 5:49 PM CDT | Severe Thunderstorm Warning | TOP | 41 min | |
| May 8, 6:01 PM CDT | Severe Thunderstorm Warning | TOP | 29 min | |
| May 8, 6:21 PM CDT | Tornado Warning | TOP | Jefferson | 24 min |
| May 8, 6:26 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 8, 6:27 PM CDT | Severe Thunderstorm Warning | TOP | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.